Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Separation of the $ n$-sphere by an $ (n-1)$-sphere


Author: James C. Cantrell
Journal: Trans. Amer. Math. Soc. 108 (1963), 185-194
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9947-1963-0155308-6
MathSciNet review: 0155308
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. J. Andrews and M. L. Curtis, Knotted 2-spheres in the 4-sphere, Ann. of Math. (2) 70 (1959), 565-571. MR 0107239 (21:5964)
  • [2] E. Artin, Zur Istopie zweidimensionaler Flächen im $ {R_4}$, Abh. Math. Sem. Univ. Hamburg 4 (1925), 174-177.
  • [3] E. Artin and R. H. Fox, Some wild cells and spheres in three dimensional space, Ann. of Math. (2) 49 (1948), 979-990. MR 0027512 (10:317g)
  • [4] R. H. Bing, A set is a 3-cell if its cartesian product with an arc is a 4-cell, Proc. Amer. Math. Soc. 12 (1961), 13-19. MR 0123303 (23:A631)
  • [5] M. Brown, A proof of the Generalized Schoenflies Theorem, Bull. Amer. Math. Soc. 66 (1960), 74-76. MR 0117695 (22:8470b)
  • [6] J. C. Cantrell and C. H. Edwards, Almost locally polyhedral curves in Euclidean n-space, Trans. Amer. Math. Soc. 107 (1963), 451-457. MR 0149453 (26:6941)
  • [7] V. K. A. M. Gugenheim, Piecewise linear isotopy and embedding of elements and spheres. I, Proc. London Math. Soc. 3 (1953), 29-53. MR 0058204 (15:336d)
  • [8] B. Mazur, On embeddings of spheres, Bull. Amer. Math. Soc. 65 (1959), 59-65. MR 0117693 (22:8469)
  • [9] E. C. Zeeman, Unknotting spheres, Ann. of Math. (2) 72 (1960), 350-361. MR 0117738 (22:8512b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1963-0155308-6
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society